Alert archive / California / Wind Advisories in 2017
Wind Advisory 43, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 9, 2017, 7:40 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2017, 7:40 PM PDT (02:40 UTC)
- Expired
- May 10, 2017, 2:59 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
168 WWUS76 KLOX 100240 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 740 PM PDT Tue May 9 2017 CAZ059-101045- /O.NEW.KLOX.WI.Y.0043.170510T0240Z-170510T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 740 PM PDT Tue May 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 4 AM PDT Wednesday. * WINDS AND TIMING...Southwest winds 20 to 30 mph with gusts to 45 mph will affect the western portion of the Antelope Valley this evening through early Wednesday morning. Local gusts up to 55 mph will be possible near Lake Palmdale during this time. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Roadways affected by gusty winds may include Highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Smith
1 follow-up statement
547 WWUS76 KLOX 100959 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 259 AM PDT Wed May 10 2017 CAZ059-101100- /O.CAN.KLOX.WI.Y.0043.000000T0000Z-170510T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 259 AM PDT Wed May 10 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. There are no longer widespread advisory level wind gusts. Isolated gusts to 45 mph will persist through dawn in the western foothills. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 9, 5:46 PM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 9, 5:46 PM PDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 546 PM PDT Tue May 9 2017 ...Updated Aviation Discussion... .SYNOPSIS... A low over southwest Arizona will slowly shift east of the area tonight through Wednesday...as high pressure builds over the region. Overnight low clouds and fog will affect coast and valley locations through Friday. Gusty northerly winds are expected over portions of the area Friday into Saturday. An upper low will approach the West Coast over the weekend bringing dry but cooler conditions to Southwest California. && .SHORT TERM...(TDY-FRI) Major eddy circulation in progress with coastal winds gusting to 30 mph at times south of Pt Conception and the marine lyr up to around 5000 ft deep (almost up to the Mt Wilson observatory). It's likely reached its peak depth today as model soundings show little change in depth tomorrow. Still, with strong southeast flow in place, a 4 mb onshore trend today, and a little bit of energy aloft rotating around the upper low to our south there's a good chance for at least some drizzle later tonight and possibly some light measurable rain, especially near the foothills of the San Gabriels. Overall another cool, cloudy day Wednesday, though perhaps a reverse clearing pattern like what occurred today with the coast clearing earlier than the interior. Ventura County may again be in the shadow of the Santa Monicas and be somewhat less cloudy than other areas, though southeast flow doesn't look quite as strong tomorrow as it was today. On Thursday the upper ridge moves overhead that will bring warming aloft and squash the marine lyr quite a bit. The eddy is expected to dissipate by then as well so valley areas should see a significant jump in temps but probably little change for the coast. The ridge moves east Friday as a trough moves onshore across the Pac NW and northern CA. Overall not much change expected in temps or marine lyr depth from Thursday. .LONG TERM...(SAT-TUE) Increasing northerly winds expected late Friday into Saturday which will bring gusty and possibly advisory level north to northwest winds to the Central Coast, southern SB County, and the Grapevine area through the weekend but strongest early Saturday. This will likely help clear the marine lyr out north and west of Ventura County. Meanwhile, a trough will continue to dig along the west coast and be deepest Sunday before lifting out early next week. Highs should be coolest Sunday before warming to near to slightly above normals Mon/Tue. && .AVIATION...10/0000Z. At 2350Z, there was a deep moist layer at KLAX with the inversion top at 6000 feet with a temperature of 17 degrees Celsius. The base of the inversion was at 3500 feet. Overall low confidence in tafs as a coastal eddy deepens the marine layer. Expect cigs to move inland over the coast and all valley locations...but lower confidence in timing and height of cigs. In general expect high ifr to mvfr cigs in most locations. But lower ifr to lifr conditions will be possible for Central Coast sites KSBP and KSMX. In addition...gusty southeast winds are affecting coastal locations of LA and Ventura Counties. Uncertainty as to the timing of these winds...as they slowly shift to the south. They are expected to diminish between 01z to 04z this evening but timing may be off by 1 to 2 hrs. KLAX...Low confidence in the 00Z TAF. The timing of marine layer cigs moving over the site this evening is low confidence. Winds are expected to diminish as they shift to southerly between 01z to 04z...but timing is low certainty. There is a 30% chance of east winds over 10 knots between 06z to 12z. There is a 30% chance winds shift to south-southwest Wednesday afternoon. KBUR...Moderate confidence in the 00Z TAF. Timing of cigs lowering to MVFR is lower confidence. There is a 20% chance of ifr cigs developing overnight. && .MARINE...09/200 PM. SCA conds are not expected through Thu, although southeast winds may get close to SCA levels from northwest of Catalina Island through western portions of the SBA Channel and near shore areas north of Point Conception late tonight through Wed morning. A strong high will move into the East Pacific late in the week... with a good chance of SCA conds across much of the waters Friday and Saturday, and a chance of Gale Force winds, especially across the outer waters. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(FRI-TUE) High surf and strong rip currents are possible for late week at area beaches. && PUBLIC...MW AVIATION...Smith MARINE...Sweet SYNOPSIS...Smith weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:19 PM PDT | Wind Advisory | LOX | 12 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.